Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 5, NWS Morristown, TN

April 3, 2007Morgan County, Roane County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Apr 3, 2007, 6:38 PM EDT for Morgan County, Roane County, Tennessee. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2007, 6:38 PM EDT (22:38 UTC)
Expired
Apr 3, 2007, 6:54 PM EDT
In force
16 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

Counties Morgan County, TN, Roane County, TN

The radar

The Knoxville radar (KMRX), 108 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1216 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 2:25 PM EDT, 4 hours 13 minutes earlier.

Area forecast discussion, Apr 3, 2:25 PM EDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
225 PM EDT TUE APR 3 2007

.SHORT TERM...(TONIGHT AND WEDNESDAY)...A STRONG COLD FRONT WILL MOVE
THROUGH THE AREA TONIGHT.  AHEAD OF THE FRONT...A LINE OF CONVECTION
HAS FORMED WILL WILL TRACK EAST ACROSS THE MRX CWA THIS
EVENING/OVERNIGHT.  STRONGEST LIS...CAPE ETC WILL BE WEST OF OUR
AREA.  HOWEVER...SUFFICIENT INSTABILITY PARAMETERS AS WELL AS
MOISTURE AND LIFT WILL BE OVER THE REGION TO CONTINUE THE CONVECTION
THROUGH OUR AREA.  SOME OF THESE STORMS MAY REACH SEVERE LEVELS.
AN SPS HAS BEEN ISSUED TO NOTIFY OF THE POTENTIAL.  ADDITIONALLY...
WINDS WILL INCREASE WITH THE FRONTAL PASSAGE...WITH BREEZY TO
LOCALLY WINDY CONDITIONS EXPECTED.  THE FRONT WILL MOVE THROUGH
FAIRLY QUICKLY OVERNIGHT WITH A FEW LINGERING SHOWERS/THUNDERSTORMS
POSSIBLE MAINLY EASTERN ZONES IN THE MORNING.  BEHIND THE FRONT...
STRONG COLD ADVECTION WILL BRING IN MUCH COOLER AIR.  WEDNESDAY
AFTERNOON TEMPERATURES ARE ONLY EXPECTED TO REACH INTO THE UPPER 50S
TO MID 60S.

.LONG TERM...(WED NIGHT THROUGH TUES)...UPPER LOW FORECAST TO SHIFT
EAST FROM THE GREAT LAKES...THEN REMAIN IN THE NEW ENGLAND VICINITY
THROUGH THE WEEKEND.  COLD NORTHWEST FLOW WILL CONTINUE OVER OUR
REGION DURING THIS TIME.  ONE SHORT WAVE MOVING DOWN IN NORTHWEST
FLOW MAY INCREASE CLOUDINESS OVER THE AREA THU NIGHT INTO
FRIDAY...BUT APPEARS ANY PRECIP WILL STAY TO OUR WEST AND SOUTHWEST.
OTHER PIECES OF SHORT WAVE ENERGY ROTATING AROUND THE LOW SHOULD
HAVE THE MOST IMPACT FURTHER NORTH. WHILE TIMING AND PLACEMENT OF
THESE SHORT WAVE FEATURES IN UNCERTAIN...AND CERTAINLY CAN NOT RULE
OUT POSSIBILITY OF SHOWERS/SNOW SHOWERS AT SOME POINT ESPECIALLY
MOUNTAINS AND NORTH...CONFIDENCE NOT HIGH ENOUGH AT THIS POINT TO
INTRODUCE TO THE FORECAST SO WILL KEEP THINGS DRY FOR NOW THROUGH
THE WEEKEND. A BIT OF A WARM UP SHOULD BEGIN ON MONDAY AS THE UPPER
LOW DEPARTS AND COLD ADVECTION ENDS. A WEAK SYSTEM MAY AFFECT THE
REGION BY TUESDAY...SO WILL INCLUDE A SLIGHT CHANCE OF SHOWERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  57  65  38  60  33 /  70  20   0   0  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  54  63  36  55  31 /  70  20  10  10  10
OAK RIDGE, TN  53  62  32  56  30 /  70  20  10  10  10
TRI CITIES AIRPORT, TN  52  59  31  51  27 /  70  40  10  10  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

MJB/LDW
Hazardous weather outlook, Apr 3, 3:42 AM EDT, 14 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
342 AM EDT TUE APR 3 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-040745-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
342 AM EDT TUE APR 3 2007 /242 AM CDT TUE APR 3 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

AN UNSTABLE AIR MASS OVER THE REGION...AHEAD OF AN APPROACHING COLD
FRONT...WILL RESULT IN THUNDERSTORMS FORMING OVER WEST AND MIDDLE
TENNESSEE THIS AFTERNOON. THESE STORMS ARE EXPECTED TO MOVE INTO
THE CUMBERLAND PLATEAU AND TENNESSEE VALLEY THIS EVENING...BETWEEN
6 PM AND MIDNIGHT EDT. THE MAIN THREAT WITH THE STORMS IS EXPECTED
TO BE LARGE HAIL...WITH AN ISOLATED TORNADO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER NETWORK ACTIVATION MAY BE NEEDED THIS EVENING.

In the hours before

Special weather statement, Apr 3, 2:51 PM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
251 PM EDT TUE APR 3 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-032100-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
251 PM EDT TUE APR 3 2007 /151 PM CDT TUE APR 3 2007/

...SEVERE THUNDERSTORMS POSSIBLE THIS EVENING AND TONIGHT...

A STRONG COLD FRONT WILL MOVE ACROSS THE SOUTHERN APPALACHIAN REGION
TONIGHT. AHEAD OF THE FRONT...THUNDERSTORMS ARE EXPECTED TO FORM
IN WEST AND MIDDLE TENNESSEE...AND THESE STORMS WILL TRACK INTO
THE CUMBERLAND PLATEAU AND TENNESSEE VALLEY THIS EVENING AND
OVERNIGHT. SOME OF THE STORMS COULD REACH SEVERE LIMITS...WITH THE
MAIN THREAT BEING STRONG GUSTY WINDS AND LARGE DAMAGING HAIL. AN
ISOLATED TORNADO WILL ALSO BE POSSIBLE. THE MAIN LINE OF CONVECTION
SHOULD REACH INTO THE AREA BETWEEN 9 PM AND 4 AM EDT (7 PM AND 3 PM
CDT). HOWEVER...SCATTERED THUNDERSTORMS ARE EXPECTED IN ADVANCE OF
THIS LINE AND WILL MOVE THROUGH THE AREA DURING THE EVENING HOURS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Special weather statement, Apr 3, 2:51 PM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
251 PM EDT TUE APR 3 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-040200-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
251 PM EDT TUE APR 3 2007 /151 PM CDT TUE APR 3 2007/

...SEVERE THUNDERSTORMS POSSIBLE THIS EVENING AND TONIGHT...

A STRONG COLD FRONT WILL MOVE ACROSS THE SOUTHERN APPALACHIAN REGION
TONIGHT. AHEAD OF THE FRONT...THUNDERSTORMS ARE EXPECTED TO FORM
IN WEST AND MIDDLE TENNESSEE...AND THESE STORMS WILL TRACK INTO
THE CUMBERLAND PLATEAU AND TENNESSEE VALLEY THIS EVENING AND
OVERNIGHT. SOME OF THE STORMS COULD REACH SEVERE LIMITS...WITH THE
MAIN THREAT BEING STRONG GUSTY WINDS AND LARGE DAMAGING HAIL. AN
ISOLATED TORNADO WILL ALSO BE POSSIBLE. THE MAIN LINE OF CONVECTION
SHOULD REACH INTO THE AREA BETWEEN 9 PM AND 4 AM EDT (7 PM AND 3 PM
CDT). HOWEVER...SCATTERED THUNDERSTORMS ARE EXPECTED IN ADVANCE OF
THIS LINE AND WILL MOVE THROUGH THE AREA DURING THE EVENING HOURS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Local storm report, Apr 3, 6:20 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
620 PM EDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             7 N PIKEVILLE           35.71N 85.20W
04/03/2007  E1.00 INCH       BLEDSOE            TN   COUNTY OFFICIAL

            QUARTER SIZE HAIL REPORTED BY SHERIFFS DEPARTMENT.

0550 PM     HAIL             4 N PIKEVILLE           35.66N 85.20W
04/03/2007  E1.00 INCH       BLEDSOE            TN   TRAINED SPOTTER

            SPOTTER REPORTED QUARTER SIZE HAIL 41/2 MILES NORTH OF
            PIKEVILLE, TN.

&&

CAC

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 5:06 PM EDTSevere Thunderstorm WarningMRXBledsoe, Sequatchie39 min
Apr 3, 5:15 PM EDTSevere Thunderstorm WarningMRXBradley, Polk45 min
Apr 3, 5:44 PM EDTSevere Thunderstorm WarningMRXBledsoe46 min
Apr 3, 6:01 PM EDTSevere Thunderstorm WarningMRXRhea44 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.